Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 388, NWS Fort Worth, TX

September 11, 2000Palo Pinto County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 11, 2000, 7:41 PM CDT for Palo Pinto County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 11, 2000, 7:41 PM CDT (00:41 UTC)
Expired
Sep 11, 2000, 8:45 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Palo Pinto County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
936 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
2551 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 120044
SVRFTW
TXC363-120145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
741 PM CDT MON SEP 11 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PALO PINTO COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 845 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A  
SEVERE THUNDERSTORM JUST NORTHWEST OF POSSUM KINGDOM LAKE OR ABOUT 
10 MILES SOUTHEAST OF GRAHAM...MOVING EAST AT 15 MPH.

WIND GUSTS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3295 9857 3267 9848 3298 9819 3296 9847

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:36 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Sep 11, 3:36 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT MON SEP 11 2000

PATTERN CHANGE FORTH COMING...AND RECORD DRY PERIOD  OF 72 DAYS IS
IN JEOPARDY OF ENDING.

SCATTERED THUNDERSTORMS FORMING TO THE WEST AND WILL TRACK EAST JUST
NORTH OF I-20 THIS EVENING.  COLD FRONT IN THE CENTRAL PLAINS MOVING
INTO NORTH TEXAS TUESDAY MORNING AND SOUTHERN AREAS IN THE AFTERNOON.
MODELS ARE A LITTLE AGGRESSIVE WITH QPF BUT NOT WITH RESPECT TO POPS.
 WILL GO CHANCE CATEGORY EAST AND SOUTH...AND A SLIGHT CHANCE
ELSEWHERE. DIV-Q PATTERN NOT AS STRONG AS NEEDED FOR SOLID RAINFALL
PATTERN. ELEVATED CAPES AND ENHANCED UPPER DIVERGENCE PATTERN WILL
FAVOR SOME STRONG THUNDERSTORMS SOUTH OF A LAMPASAS TO ATHENS LINE
LATE TUESDAY. WE EXPECT THE FRONT TO SLOW AND STALL NEAR THE COAST...
.THUS WILL HOLD ONTO A CHANCE OF PRECIPITATION SOUTHERN AREA INTO
WEDNESDAY.

THICKNESSES WILL FALL ACROSS THE AREA...THUS HAVE LOWER TEMPERATURES
ACROSS THE BOARD...AND INTO THE EXTENDED WHEN ANOTHER FRONT ARRIVES
FRIDAY.  NOT VERY CONFIDENT ABOUT "STRONG" TROPICAL DEVELOPMENT OF
THE AVIATION AND MRF IN THE NORTHWESTERN GULF LATE WEDNESDAY.  WILL
ADVISE NEXT SHIFT TO MONITOR THE SITUATION CLOSELY.  75

DFW   77/93/67/89  2210     ACT   76/96/68/91  1343

.FTW...NONE.

In the hours before

Special weather statement, Sep 11, 3:30 PM CDT, 4 hours 11 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT MON SEP 11 2000

...THUNDERSTORMS...
WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING FOR AREAS
SOUTHEAST OF A LINE FROM PALESTINE...TO FAIRFIELD...TO FRANKLIN.
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING
AND WIND GUSTS UP 45 MPH.

...FIRE...
A SOUTH WIND FROM 10 TO 15 MPH WILL KEEP THE THE FIRE DANGER ACROSS
NORTH TEXAS EXTREMELY HIGH THIS EVENING AND TONIGHT. NORTH TEXANS
SHOULD CONTINUE TO EXERCISE CAUTION WHEN ENGAGING IN ANY ACTIVITY
THAT COULD ACCIDENTALLY START A FIRE. VEGETATION IS EXTREMELY DRY AND
FIRES CAN SPREAD RAPIDLY UNDER THESE CONDITIONS.

80
Special weather statement, Sep 11, 6:15 PM CDT, 1 hour 26 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT MON SEP 11 2000

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING FOR MUCH OF NORTH
TEXAS.  THE STRONGEST STORMS WILL AFFECT LOCATIONS WEST OF A
GAINESVILLE...MINERAL WELLS...COMANCHE LINE AND COULD PRODUCE WIND
GUSTS UP TO 45 MPH AND DANGEROUS LIGHTNING.

...FIRE...
A SOUTH WIND FROM 10 TO 15 MPH WILL KEEP THE THE FIRE DANGER ACROSS
NORTH TEXAS EXTREMELY HIGH THIS EVENING AND TONIGHT. NORTH TEXANS
SHOULD CONTINUE TO EXERCISE CAUTION WHEN ENGAGING IN ANY ACTIVITY
THAT COULD ACCIDENTALLY START A FIRE. VEGETATION IS EXTREMELY DRY AND
FIRES CAN SPREAD RAPIDLY UNDER THESE CONDITIONS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 10:00 AM CDTFlash Flood WarningFWDCooke, Montague4 hr
Sep 12, 11:23 AM CDTFlash Flood WarningFWDWise3 hr
Sep 12, 1:15 PM CDTSevere Thunderstorm WarningFWDDallas60 min
Sep 12, 1:25 PM CDTSevere Thunderstorm WarningFWDHill50 min
Sep 12, 1:30 PM CDTSevere Thunderstorm WarningFWDKaufman60 min
Sep 12, 1:45 PM CDTFlash Flood WarningFWDKaufman3 hr
Sep 12, 3:13 PM CDTSevere Thunderstorm WarningFWDMcLennan47 min
Sep 12, 3:24 PM CDTFlash Flood WarningFWDVan Zandt3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.